Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A remark on the structure of absolute Galois groups

Author: Tilmann Würfel
Journal: Proc. Amer. Math. Soc. 95 (1985), 353-356
MSC: Primary 12G05
MathSciNet review: 806069
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let the field $F$ contain all $p$-power roots of unity for some prime $p$ and suppose that the absolute Galois group $G$ of $F$ is a one-relator pro-$p$ group. We use Merkurjev-Suslin’s theorem on the power norm residue symbol to show that $G$ is an extension of a Demushkin group by a free pro-$p$ group.

References [Enhancements On Off] (What's this?)

  • A. S. Merkur′ev and A. A. Suslin, $K$-cohomology of Severi-Brauer varieties and the norm residue homomorphism, Izv. Akad. Nauk SSSR Ser. Mat. 46 (1982), no. 5, 1011–1046, 1135–1136 (Russian). MR 675529
  • J-P. Serre, Structure de certains pro-$p$ groupes, Séminaire Bourbaki 1962/63, exposé no. 252.
  • Jean-Pierre Serre, Corps locaux, Hermann, Paris, 1968 (French). Deuxième édition; Publications de l’Université de Nancago, No. VIII. MR 0354618

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12G05

Retrieve articles in all journals with MSC: 12G05

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society